Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 15, 2011, 1:08 PM MST for Eddy County, New Mexico. It took effect at Feb 17, 2011, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 1:08 PM MST (20:08 UTC)
- In effect from
- Feb 17, 2011, 5:00 AM MST
- Expired
- Feb 16, 2011, 7:09 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4443 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS74 KMAF 152008 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CST TUE FEB 15 2011 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL PASS OVER THE NORTHERN ROCKIES THURSDAY MORNING. AS THIS OCCURS...STRONG SOUTHWEST WINDS ALOFT WILL INCREASE OVER THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE WINDS WILL FIRST BEGIN TO INCREASE NEAR THE HIGHEST ELEVATIONS EARLY THURSDAY MORNING...AND SPREAD INTO THE LOWER ELEVATIONS DURING THURSDAY AFTERNOON. NMZ027-TXZ258-160415- /O.NEW.KMAF.HW.A.0005.110217T1200Z-110218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 108 PM MST TUE FEB 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * WINDS: WEST SOUTHWEST 25 TO 40 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION THURSDAY OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
006 WWUS74 KMAF 161032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 AM CST WED FEB 16 2011 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING... .AS AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE WESTERN U.S. THURSDAY. AS THIS HAPPENS... STRONG SOUTHWEST WINDS ALOFT WILL INCREASE OVER THE GUADALUPE MOUNTAINS AND MIX DOWN TO THE SURFACE. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON AS HEATING REACHES MAXIMUM. WIND SPEEDS WILL DECREASE DURING THE EVENING. NMZ027-TXZ258-162200- /O.CON.KMAF.HW.A.0005.110217T1200Z-110218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 332 AM MST WED FEB 16 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. * WINDS: SOUTHWEST 30 TO 40 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION THURSDAY OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
055 WWUS74 KMAF 162027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CST WED FEB 16 2011 NMZ027-TXZ258-171100- /O.CON.KMAF.HW.A.0005.110217T1200Z-110218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 127 PM MST WED FEB 16 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. * WINDS: WEST SOUTHWEST 30 TO 40 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION THURSDAY...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
858 WWUS74 KMAF 170209 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 809 PM CST WED FEB 16 2011 NMZ027-TXZ258-171200- /O.UPG.KMAF.HW.A.0005.110217T1200Z-110218T0000Z/ /O.NEW.KMAF.HW.W.0010.110217T0900Z-110218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 709 PM MST WED FEB 16 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. * WINDS: WEST SOUTHWEST 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION THURSDAY...OR CONSIDER AN ALTERNATE ROUTE. GUSTY CROSSWINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 15, 10:53 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 15, 10:53 AM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 AM CST TUE FEB 15 2011
.DISCUSSION...
PLEASE SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE NEXT 24
HOURS. A DISORGANIZED SURFACE PRESSURE PATTERN WILL YIELD FAIRLY
LIGHT WIND SPEEDS THROUGH THE TAF PERIOD. SKIES SHOULD ALSO REMAIN
CLEAR... WITH SOME HIGH CLOUDS POSSIBLY ON THE INCREASE TOMORROW
MORNING. STRATUS CLOUDS ARE ALSO EXPECTED TO DEVELOP OVER THE
EASTERN PERMIAN BASIN EARLY TOMORROW MORNING. AT THIS TIME...
CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE A MENTION IN THE MAF
FORECAST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
06Hazardous weather outlook, Feb 15, 1:00 PM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CST TUE FEB 15 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 200 PM CST TUE FEB 15 2011 /100 PM MST TUE FEB 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TODAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND DAVIS MOUNTAINS ON WEDNESDAY AFTERNOON AND A FIRE WEATHER WATCH REMAINS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE FOR THE ABOVE MENTIONED AREAS AGAIN ON THURSDAY...AND MAY SPREAD FARTHER EAST DURING THE AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...DAVIS MOUNTAINS...WESTERN AND NORTHWESTERN PERMIAN BASIN. IN ADDITION...VERY STRONG WESTERLY WINDS WILL LIKELY DEVELOP OVER THE GUADALUPE MOUNTAINS THURSDAY AND A HIGH WIND WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:22 AM MST | Fire Weather Watch | MAF | 34 hr | |
| Feb 15, 4:22 AM MST | Red Flag Warning | MAF | 14 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.